MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticmo13.2, -15.5/3.5/074 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.Excessive vault was observed.Pressure controlled with oral and topical medications.Lens remains implanted.
 
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that the surgeon implanted a 13.2mm vticmo13.2, -15.5/3.5/074 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.Excessive vault was observed.Pressure controlled with oral and topical medications.The lens was explanted on (b)(6) 2023.In a separate surgery on the same date the lens was replaced with a shorter length lens.This resolved the problem.Claim# (b)(4).
 
Additional Manufacturer Narrative
D9: return date: 19-sep-2023.H6: 1494: should be added for correction- off-label acd<3.00mm at the time of implantation.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17039563
Report Number2023826-2023-01881
Device Sequence Number20461864
Product Code QCB
UDI-Device Identifier00840311328536
UDI-Public00840311328536
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVTICMO13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/13/2023
10/05/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/11/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.; INJECTOR MODEL#MSI-PF,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale